# SDR 2012FA0000659

- Difficulty date: September 7, 2012
- Submitted: September 27, 2012
- Operation: General aviation
- Aircraft: N879SR
- Make and model: Cirrus SR22
- Aircraft serial: 2850
- Engine: Cont IO550N
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Nut
- Condition: Failed
- Location: Turbocharger
- Component: Turbocharger
- Component part number: 4663040003
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE UNABLE TO MAINTAIN MANIFOLD PRESSURE IN THE CLIMB.   ON GROUND RUNS THE MECHANIC REPORTED THAT THE LT TURBOCHARGER AUDIBLY HAD A DIFFERENT PITCH THAN BEFORE.  REMOVAL OF THE INDUCTION SYS REVEALED THAT THE  LT TURBOCHARGER COMPRESSOR WHEEL RETAINING NUT WAS MISSING AND THE COMPRESSOR BLADES WERE BADLY DAMAGED.  THE RETENTION NUT WAS LATER FOUND ATTACHED TO THE ALTERNATE INDUCTION AIR-BOX DOOR MAGNET.  IT WAS FURTHER FOUND THAT THE NUT WOULD ROTATE FREELY BY HAND WHEN THREADED BACK ONTO THE COMPRESSOR SHAFT, INDICATION LACK OF OR LOSS OF ANY LOCKING FEATURE.
